Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 30, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 20, 2017, 3:25 PM CDT for La Salle County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2017, 3:25 PM CDT (20:25 UTC)
- Expired
- May 20, 2017, 4:04 PM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 136 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 3:44 PM CDT | TSTM WND GST 59 | 1 Ne Cotulla, TX | COTULLA ASOS MEASURED A WIND GUST TO 59 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.1
The text
As transmitted.
541
WUUS54 KCRP 202025
SVRCRP
TXC283-202115-
/O.NEW.KCRP.SV.W.0030.170520T2025Z-170520T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
325 PM CDT SAT MAY 20 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northwestern La Salle County in south central Texas...
* Until 415 PM CDT
* At 324 PM CDT, a severe thunderstorm was located over Woodward, or
7 miles northwest of Cotulla, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cotulla, Millett, Gardendale and Woodward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Corpus Christi.
&&
LAT...LON 2858 9891 2837 9932 2858 9940 2864 9931
2865 9895
TIME...MOT...LOC 2024Z 247DEG 21KT 2853 9929
HAIL...1.00IN
WIND...60MPH
$$
Hart2 follow-up statements
031
WWUS54 KCRP 202045
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
345 PM CDT SAT MAY 20 2017
TXC283-202115-
/O.CON.KCRP.SV.W.0030.000000T0000Z-170520T2115Z/
La Salle TX-
345 PM CDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN LA SALLE COUNTY...
At 345 PM CDT, a severe thunderstorm was located over Gardendale, or
near Cotulla, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cotulla and Gardendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Corpus Christi.
&&
LAT...LON 2841 9924 2845 9929 2854 9928 2865 9895
2858 9891
TIME...MOT...LOC 2045Z 271DEG 18KT 2849 9921
HAIL...1.25IN
WIND...60MPH
$$
Hart682
WWUS54 KCRP 202104
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
404 PM CDT SAT MAY 20 2017
TXC283-202114-
/O.CAN.KCRP.SV.W.0030.000000T0000Z-170520T2115Z/
La Salle TX-
404 PM CDT SAT MAY 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LA SALLE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 500 PM CDT for
south central Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Corpus Christi.
LAT...LON 2841 9924 2845 9929 2854 9928 2865 9895
2858 9891
TIME...MOT...LOC 2102Z 247DEG 21KT 2853 9909
$$
HartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 1:05 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 20, 1:05 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 105 PM CDT Sat May 20 2017 .DISCUSSION... Updated for the 18Z Aviation Discussion. && .AVIATION... Seeing a bit more shower activity this afternoon farther inland generally west of ALI toward LRD and COT. But with any additional heating, possibility of thunder exists through the evening hours. There is a weak frontal boundary sagging slowly to the south where additional showers and thunderstorms are expected to develop, leading to extending mention of SHRAs/TSRAs toward VCT this AFTN/EVNG. Some waning in activity will be possible late this evening, but instability and weakening of the cap as the front sags farther may lead to redevelopment of thunder activity late tonight through early Sunday. So have reintroduced VCTS late in the TAF period. VFR CIGs (should reach VFR soon at CRP) are expected to lower overnight to MVFR. Maintained MVFR CIGs through the end of the TAF period mainly as the weak boundary should remain while keeping rain chances in the forecast. Winds through the period are expected to become more E-ly today backing more out of the NE overnight through Sunday. && .PREVIOUS DISCUSSION... /Issued 1111 AM CDT Sat May 20 2017/ DISCUSSION... Severe Thunderstorm Watch 253 now in effect for Bee, Goliad, La Salle, Live Oak, McMullen and Victoria Counties. We're monitoring a storm to the northwest across Uvalde county that has maintained itself through the morning hours and slowly progresses farther south-southeast. As daytime heating continues, CIN values decrease allowing for instability aloft to come into play to further feed into developing showers/storms, especially as the surface boundary across S Central Texas continues to drift farther south. Expecting to see more development heading into the afternoon focusing across the northern Brush Country and spreading farther south and east as the hours go by. Some of these storms may strengthen into strong or even severe thunderstorms, with large hail and damaging winds. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 90 76 89 76 84 / 20 20 50 50 70 Victoria 89 72 87 72 81 / 50 30 50 60 70 Laredo 95 76 92 73 88 / 30 40 50 60 60 Alice 94 75 90 73 86 / 20 30 50 60 70 Rockport 86 77 87 76 85 / 20 20 50 50 70 Cotulla 90 73 88 71 87 / 50 50 40 60 60 Kingsville 92 76 90 74 88 / 20 20 50 60 70 Navy Corpus 84 78 87 76 84 / 10 20 40 50 70 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && CB/85...AVIATION
Hazardous weather outlook, May 20, 10:41 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 1041 AM CDT Sat May 20 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-211545- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 1041 AM CDT Sat May 20 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Severe Thunderstorm Watch 253 is in effect for the following counties Bee, Goliad, La Salle, Live Oak, McMullen, and Victoria Counties Isolated to scattered thunderstorms expected today from the Brush Country east to the Victoria Crossroads. A few storms may be strong to severe with damaging wind in excess of 60 mph and large hail greater than 1 inch as the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected Sunday through Tuesday night. There is a slight risk for severe thunderstorms Sunday afternoon and evening, mainly near and north of a Laredo to George West to Yorktown line. Additionally, locally heavy rainfall will be possible Sunday night and Monday. Non-severe thunderstorms are expected Monday through Tuesday night. Brief Small Craft Advisory conditions are possible behind a cold front late Tuesday night and Wednesday over portions of the gulf waters. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight and possibly again Sunday.
In the hours before
Special weather statement, May 20, 2:48 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 248 PM CDT SAT MAY 20 2017 TXZ229-202030- La Salle- 248 PM CDT SAT MAY 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY... At 246 PM CDT, a strong thunderstorm was located near Las Vegas, or 9 miles east of Big Wells, slowly moving to the northeast. Additional strong thunderstorms may also develop to the south of this storm. Winds in excess of 40 mph and half inch hail are possible with these storms. Locations impacted include... Millett and Woodward. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A severe thunderstorm watch remains in effect until 500 PM CDT for South Texas. LAT...LON 2864 9911 2833 9939 2864 9940 TIME...MOT...LOC 1946Z 235DEG 16KT 2853 9942 Hart
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:48 PM CDT | Special Weather Statement | CRP | La Salle | 42 min |
| May 20, 4:09 PM CDT | Special Weather Statement | CRP | La Salle | 36 min |
| May 20, 4:22 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 38 min |
| May 20, 4:58 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 32 min |
| May 20, 5:29 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 46 min |
| May 20, 6:05 PM CDT | Special Weather Statement | CRP | Duval | 25 min |
| May 20, 6:14 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 46 min |
| May 20, 6:18 PM CDT | Special Weather Statement | CRP | Webb | 27 min |
| May 20, 6:35 PM CDT | Special Weather Statement | CRP | Brooks | 25 min |
| May 20, 6:40 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 50 min |
| May 20, 6:55 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.